Veganin Tablets provide short-term relief from acute moderate pain. Veganin are usually taken when other painkillers, such as paracetamol, have proven ineffective. Veganin Tablets should not be taken less than 4 hours after taking other painkillers. Veganin Tablets contain the active ingredients:
- Paracetamol 500mg
- Codeine Phosphate 8mg
Veganin should only be taken in the short-term (up to 3 days). It provides effective relief from:
- Period pain
- Muscular and rheumatic pain
- Sprains and strains
Veganin should not be taken by anyone under the age of 12 years. Veganin should only be used if your pain is not being adequately relieved by paracetamol, ibuprofen or aspirin alone.
Veganin contains paracetamol, which is used to relieve mild to moderate pain and fever. It is believed to work by reducing the production of the pain-triggering chemical prostaglandins. Prostaglandins sensitise nerve endings, which in turn causes the pain sensation. By reducing their production, paracetamol is thought to increase our pain threshold. So even though the cause of the pain is still there, it is no longer felt as much.
Veganin also contains codeine, which is a slightly stronger painkilling medicine called an opioid. Opioids work by mimicking the actions of endorphins, which is the body's natural pain-relieving chemical. Codeine works on the same opioid receptors as endorphins. This action blocks the transmission of pain signals being sent from the nerves to the brain. This results in less pain being felt.
Veganin also contains caffeine, which acts as a weak stimulant that can enhance the pain-relieving effects of paracetamol. It can also work to counteract the drowsiness that can be caused by codeine.
The amount of codeine contained in Veganin Tablets is unlikely to cause significant drowsiness. However, if you find yourself affected in this way, you should avoid driving, operating heavy machinery and drinking alcohol.
As of March 2015, a new 'drug driving' law has come into force. This allows the police to use roadside drug tests to check for prohibited substances. One such prohibited substance is morphine. When codeine is metabolised in the liver it is converted into morphine. This means it may be an offence to drive if you are taking Veganin Tablets. You should not drive if you suspect Veganin may affect your ability to do so safely. For example; if the tablets make you feel drowsy, dizzy, or if they make it difficult for you to concentrate. Also, if they affect your vision in any way.
Do not take Veganin with any other product that contains paracetamol. Most over-the-counter painkillers and cough/cold remedies contain paracetamol. It is important to check the ingredients of any medicines you buy before taking them with Veganin. Alternatively, ask your pharmacist for advice.
Whilst taking Veganin, avoid consuming excessive amounts of caffeine (e.g. coffee, tea and canned drinks, such as cola). Excessive consumption could result in caffeine related side effects, such as anxiety, difficulty sleeping, palpitations, irritability, and headaches.
Different people can react differently to the same medicine. The way codeine is metabolised can vary from person to person. For some, this may lead to an increased risk of experiencing side effects. These include:
- Reduced levels of consciousness
- Slow, shallow breathing
- 'pin-point' pupils
- Lack of appetite
- Nausea and vomiting
If you experience any of the above side effects, you should discontinue use immediately and seek medical advice straight away.
If you are finding that Veganin isn't effectively controlling your pain, you should consult your doctor or pharmacist.
Do not take Veganin for any longer than 3 days without speaking with you doctor or pharmacist. Continued use will likely result in the body becoming tolerant to this medicine, reducing its effectiveness. Prolonged use can also cause a codeine dependency. As a result, when you stop taking Veganin you may begin to suffer withdrawal symptoms, such as restlessness and irritability.
Veganin Tablets can interact with other medicines. Veganin should not be taken if any of the following apply:
- You are taking or have taken a Monoamine Oxidase Inhibitor (MAOI) within the past 14 days
- You are taking any other medicine that contains paracetamol
- If taken with the following medicines, Veganin may increase the likelihood of experiencing drowsiness; antipsychotics, benzodiazepines, sedating antihistamines, sleeping tablets, other opioid painkillers, and tricyclic antidepressants
- If taken with domperidone or metoclopramide, Veganin can reduce muscular activity in the gut, which may oppose their effect
- If taken with antimuscarinic medicines, Veganin can increase the risk of side effects, such as constipation, dry mouth and blurred vision
- If taken with antimobility drugs, such as loperamide, Veganin can pose a risk of severe constipation
Adults, including the elderly and children 12 years and over:
Take 2 Veganin tablets every 4-6 hours.
Maximum 8 tablets in 24 hours.
Not everyone will experience side effects when they take medication, however if you do they can include:
Constipation, drowsiness, nausea, vomiting, sweating, facial flushing, dry mouth, blurred or double vision, vertigo(a sense of you or your surroundings spinning), headache, palpitations (awareness of your heart beat), and difficulty or pain in urinating, needing to pass urine more often, or passing less urine than usual may occur. Rarely, hallucinations, nightmares, restlessness, stomach cramps and diarrhoea may happen. In very rare cases, allergic reactions such as a rash, itchy skin or facial swelling may occur.
If you are concerned about these effects, or if the product affects you in any other way, stop using it and talk to your doctor or pharmacist.
Reading the following warnings carefully will help to ensure you are selecting an appropriate product.
- Do not exceed stated dose.
- Immediate medical advice should be sought in the event of overdose, even if you feel well because of the risk of delayed serious liver damage.
Do not take if:
- You are taking other paracetamol containing products.
- You are hypersensitive(allergic) to any of the ingredients.
- You have acute asthma, lung problems, alcoholism, head injury or increased pressure in the skull, or have had bilary tract sugery.
Take special care if:
- You have severe liver or kidney disease.
- You have prostate problems, you have bowel problems - particularly those causing inflammation or blockage, or you have had recent bowel sugery or if you drink a lot of alcohol.
- Also if you are taking any of the following medicines: metoclopramide or domperidone(used to treat nausea and vomiting), cimetidine(used to treat stomach ulcers), cholestyramine(used to treat high cholestrol), naltrexone(used in the treatment of drug dependence), quinidine or mexiletine(used to regulate heart rhythm), medicines prescribed for depression(MAIOs - Monoamine oxidase inhibitors) or have been taking them in the last two weeks, anti-coagulants(drugs to thin the blood such as warfarin) and you need to take a pain killer on a daily basis over a long period, medicines for diarrhoea and abdominal cramps, certain sedatives, antimuscarinics such as procyclidine, hyoscine.
Please read all packaging and the Product Information Leaflet before taking any new medicine and inform your doctor of medicines you are taking or intend to take.
The active ingredients contained in Veganin tablets is/are:
Paracetamol 500mg, Codeine phosphate 8mg, and caffeine 30 mg.
The medicine also contains the following inactive ingredients to make up the complete product:
Maize starch, methylcellulose, povidone, water, talc, calcium stearate.